MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8301
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Name of procedure being performed: lar detailed description of event: hospital: [name] hospital, distributor: [distributor's name], event date: 24dec2024, model #: c8301, lot #: 1531392.Before the surgery, the scrub nurse noticed a short hair inside the product packaging immediately after opening it.As a result, the product was not used and was returned.User replace with a new one to complete this surgery.Please refer to the attached photo for reference.Patient status: na (before use) type of intervention: user replace with a new one to complete this surgery.
 
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: lar.Detailed description of event: hospital: [name] hospital.Distributor: [distributor's name].Event date: 24dec2024.Model #: c8301.Lot #: 1531392.Before the surgery, the scrub nurse noticed a short hair inside the product packaging immediately after opening it.As a result, the product was not used and was returned.User replace with a new one to complete this surgery.Type of intervention: na (before use).Patient status: na (before use).
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the presence of a loose hair between the instrument shield and alexis.Based on the condition of the returned unit and the description of the event, it is likely that the loose hair originated from an operator during the manufacturing process.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
ALEXIS WOUND PROTECTOR-RETRACTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21074510
Report Number2027111-2025-00304
Device Sequence Number20541062
Product Code KGW
UDI-Device Identifier00607915117207
UDI-Public(01)00607915117207
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8301
Device Catalogue Number101478494
Device Lot Number1531392
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown